Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2000, 3:37 PM EDT for Grainger County, Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 26, 2000, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Grainger County, TN
The radar
The Knoxville radar (KMRX), 15 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:10 PM EDT | Thunderstorm Wind | Bean Station, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 261939 SVRMRX TNC057-262030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAINGER COUNTY IN EASTERN TENNESSEE * UNTIL 430 PM EDT * AT 331 PM EDT...DOPPLER WEATHER RADAR AND A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF RUTLEDGE...OR 11 MILES NORTHEAST OF MAYNARDVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUTLEDGE AROUND 400 PM EDT THORN HILL AROUND 405 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING IS ALSO POSSIBLE. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT MON JUN 26 2000 NORTHERN STREAM AND THICKNESS PACKING EDGING CLOSER TO CWA. UPPER LOW MEANDERING AROUND S GA WITH COL OVER MRX CWA. THICKNESS DIFLUENCE OVER MRX TONIGHT AND LESS SO TUE. THETA-E RIDGING SLIPS INTO E TN VALLEY TUE. ETA/NGM HOLD OFF MOST POPS UNTIL AFTER 12Z. FEEL UPPER DIFFLUENCE...MID LEVEL TROFFING AND EXPECTED STORM MOTION LATER TONIGHT WILL BRING ONSET OF PRECIP PRIOR TO 27/12Z. LOW LEVEL BOUNDARY AND BETTER CONVERGENCE AND DEEPER MOISTURE FOR TUE. PLAN TO USE EVENING GROUPING FOR ONGOING POPS THEN HIGH CHC WEST AND SLIGHT CHC EAST LATE TONIGHT. LIKELY TUESDAY AS FRONTAL BOUNDARY SLIDES IN. UNCERTAINTY WITH POSITION OF SYNOPTIC FEATURES BY TUESDAY NIGHT WITH EVERYTHING WEAKENING. WILL STICK WITH CHC POPS MAINLY EVENING HIGHER POP SOUTH. CONT CHC POPS WEDNESDAY AS BOUNDARY WILL TAKE ON WARM FRONT CHARACTERISTS WITH UPPER IMPULSE MOVING IN LATE FROM THE WEST. CHA TB 070/087 069/088 069 17465 TYS TB 068/085 067/086 067 17464 TRI TB 065/083 063/084 063 17463 OQT TB 070/084 066/084 066 17464= .E TN...NONE. .SW VA...SVR TSTM WATCH TIL 600 PM EDT. .SW NC...sNONE. SON
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 24 min |
| Jun 25, 10:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 37 min |
| Jun 26, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 45 min |
| Jun 26, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 30 min |
| Jun 26, 3:55 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 50 min |
| Jun 26, 4:40 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Jun 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 51 min |
| Jun 26, 6:21 PM EDT | Flash Flood Warning | MRX | Monroe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.